How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Theresa Your Own Question
Theresa
Theresa, A Voice for Your Pet
Category: Dog
Satisfied Customers: 8007
Experience:  19+ years experience in small animal medicine
1484153
Type Your Dog Question Here...
Theresa is online now
A new question is answered every 9 seconds

Can you give a dog hydrocodone with tylenol

Customer Question

can you give a dog hydrocodone with tylenol to sedate mildly/ to relax the dog
Submitted: 9 years ago.
Category: Dog
Expert:  Theresa replied 9 years ago.

I do not recommend giving anything that contains tylenol to a dog. Tylenol is actually a toxic chemical and can cause liver failure which is not reversible. This is a personal preference as some vets will allow tylenol to be prescribed in conjunction with hydrocodone.

For sedative: You can give melatonin, calmplex 2000, or even benedryl. Melatonin dosage is 1/2 tablet. Benedryl dosage is 1mg per pound up to three times daily. Calmplex 2000 (nutrition store) varies. In his size I would start with 1/4 tablet and then increase if needed.

Theresa

Customer: replied 9 years ago.
Reply to Theresa's Post: It's 2:00am and I only have asprin and vicodin - so can I use vicodin to relax my dog ? dosage?
Expert:  Theresa replied 9 years ago.

The problem you are going to run into here is breaking your tablet down enough to give to your dog. Your dog would only need a very small dose of the hydrocodone which is usually about 1.25-2.5mg yet the tylenol dose would be rather high even if you broke it down. Vets will give hydrocodone with tylenol based on the hydrocodone alone but I will warn you that this can cause fatal liver damage and I do not recommend giving this under any circumstances. If your dog is acting strangely out of character then I suggest a trip to the emergency vet to determine the cause because mixing of all of these sedatives can have devastating consequences.

Theresa

Related Dog Questions